Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 263, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2009, 8:43 PM CDT for Bedford County, Marshall County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2009, 8:43 PM CDT (01:43 UTC)
- Expired
- Jul 12, 2009, 9:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 65 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 130143
SVROHX
TNC003-117-130215-
/O.NEW.KOHX.SV.W.0263.090713T0143Z-090713T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
843 PM CDT SUN JUL 12 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SHELBYVILLE...
SOUTHEASTERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
* UNTIL 915 PM CDT
* AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
SHELBYVILLE...OR 9 MILES EAST OF LEWISBURG...AND MOVING SOUTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3542 8679 3557 8658 3542 8628 3535 8636
3535 8639 3532 8642 3534 8647 3536 8649
3536 8653 3537 8658 3534 8660 3529 8671
TIME...MOT...LOC 0143Z 313DEG 29KT 3541 8662
$$
071 follow-up statement
000
WWUS54 KOHX 130154 RRA
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CDT SUN JUL 12 2009
TNC003-117-130215-
/O.CON.KOHX.SV.W.0263.000000T0000Z-090713T0215Z/
MARSHALL TN-BEDFORD TN-
854 PM CDT SUN JUL 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN BEDFORD AND SOUTHEASTERN MARSHALL COUNTIES...
AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
SHELBYVILLE...MOVING SOUTHEAST AT 30 MPH.
LAT...LON 3542 8679 3557 8658 3542 8628 3535 8636
3535 8639 3532 8642 3534 8647 3536 8649
3536 8653 3537 8658 3534 8660 3529 8671
TIME...MOT...LOC 0155Z 313DEG 29KT 3535 8654
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 7:40 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 12, 7:40 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 740 PM CDT SUN JUL 12 2009 .DISCUSSION... MCS HOLDING TOGETHER NICELY AS IT TRACKS EASTWARD ACROSS MIDDLE TN. LAPS DATA SHOWING GOOD INSTABILITY ACROSS THE PLATEAU AREA WHERE THE SHOWERS AND STORMS ARE NOW APPROACHING. FOR THE UPDATE...WILL INCREASE POPS ACROSS THE PLATEAU AND ADJACENT ZONES. OTW...SOME REDEVELOPMENT MAY BE POSSIBLE UPSTREAM BUT FOR NOW...WILL SLIGHTLY LOWER POPS ACROSS THE FAR NORTHWEST. UPDATE OUT SHORTLY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jul 12, 5:02 AM CDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SUN JUL 12 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 502 AM CDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE THIS TODAY, BRINGING WIDESPREAD THUNDERSTORMS TO THE MID STATE. THERE IS THE POSSIBILITY THAT SOME OF THESE STORMS WILL BECOME SEVERE. MOST OF MIDDLE TENNESSEE WEST OF THE CUMBERLAND PLATEAU IS UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT AS A RESULT, WITH THE PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM ACTIVITY WILL CONTINUE INTO MONDAY, WHEN, ONCE AGAIN, THERE IS THE POSSIBILITY THAT SOME STORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON MONDAY. ROSE
In the hours before
Local storm report, Jul 12, 7:18 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 9 N ASHLAND CITY 36.41N 87.06W
07/12/2009 CHEATHAM TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN PLEASANT VIEW ALONG OLD CLARKSVILLE
PIKE AND HARRIS FARMS RD.
&&
21Local storm report, Jul 12, 7:27 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG CHARLOTTE 36.18N 87.35W
07/12/2009 DICKSON TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN CHARLOTTE
&&
21Special weather statement, Jul 12, 7:45 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CDT SUN JUL 12 2009 TNZ008>011-028>034-064>066-130330- SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-DEKALB-WHITE-CUMBERLAND- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT... SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE 745 PM CDT SUN JUL 12 2009 ...STRONG THUNDERSTORMS EXPECTED ACROSS NORTHERN MIDDLE TENNESSEE... STRONG ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST MIDDLE TENNESSEE THROUGH 10 PM. THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZED HAIL...AND FREQUENT DANGEROUS LIGHTNING. SLOW MOVEMENT MAY ALSO PRODUCE MINOR FLOODING AND OR STANDING WATER ON ROADWAYS. 07
Local storm report, Jul 12, 8:00 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
800 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
07/12/2009 ROBERTSON TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE
&&
21Special weather statement, Jul 12, 8:09 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 809 PM CDT SUN JUL 12 2009 TNZ008>011-027>034-059>066-075-077>080-130330- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY- VAN BUREN- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... ALLARDT...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE... FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...MANCHESTER... MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER 809 PM CDT SUN JUL 12 2009 ...STRONG THUNDERSTORMS EXPECTED ACROSS NORTHERN MIDDLE TENNESSEE... STRONG ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST MIDDLE TENNESSEE THROUGH 10 PM. THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZED HAIL...AND FREQUENT DANGEROUS LIGHTNING. SLOW MOVEMENT MAY ALSO PRODUCE MINOR FLOODING AND OR STANDING WATER ON ROADWAYS. 07
Local storm report, Jul 12, 8:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 5 N GALLATIN 36.45N 86.45W
07/12/2009 SUMNER TN EMERGENCY MNGR
TREES DOWN ACROSS NORTHERN PORTION OF COUNTY
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 52 min |
| Jul 12, 7:47 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 43 min |
| Jul 12, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 38 min |
| Jul 12, 8:28 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 26 min |
| Jul 12, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 36 min |
| Jul 12, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Perry, Wayne | 44 min |
| Jul 12, 10:53 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 28 min |
| Jul 12, 11:18 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.